MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNFIX® EVOLUTION FINE TIP SCREW/25MM - STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, LUMBAR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNFIX® EVOLUTION FINE TIP SCREW/25MM - STERILE; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, LUMBAR
Model Number 04.835.125.02S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date of event is unknown.Device available for evaluation: device is not expected to be returned for manufacturer review/investigation.(b)(4).Device evaluated by mfr, manufacture date: product was not returned.Device history records review could not be completed without lot number.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent initial surgery on (b)(6) 2019.On (b)(6) 2019, the patient underwent hardware removal of two (2) synfix evolution screw that backed out.The screw was completely backed up and no synfix evolution instruments were needed to revise the surgery.The screw was floating.They left the three other screws and cage implanted in the patient and only pulled out the loose screw that backed out.There was no surgical delay.The procedure was completed successfully.Patient status was stable.Concomitant device: torque handle: (part unknown, lot unknown, quantity 1).Cage/.Spacers: syncage (part unknown, lot unknown, quantity 1).This report is for one (1) synfix evolution screw.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Actual device was not returned.Review of received photograph confirmed the condition of a screw which has backed out of a cage in situ.The x-ray image clearly shows that one (1) screw is no longer secured or contacting the cage.A review of the device history records was unable to be performed since the lot number is unknown.Relevant drawing was reviewed.No product design issues or discrepancies were observed during this investigation.A definitive assignable root cause for the screw migrating/backing out post operative could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNFIX® EVOLUTION FINE TIP SCREW/25MM - STERILE
Common Device Name
INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8492976
Report Number2939274-2019-57366
Device Sequence Number16633087
Product Code OVD
UDI-Device Identifier20705034816125
UDI-Public(01)20705034816125
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.835.125.02S
Device Catalogue Number04.835.125.02S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date05/10/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient Weight73